Discuss this with your physician but most types its due to the IOL and is called "dysphotopsia" use the search feature and look that up same on Google. It is more common with multifocal IOLs. It usually gets better with time but sometimes it doesn't.
My surgery was 3 months ago and I'm still suffering with 'flickering' (edge glare) and seeing the edge of the IOL in my peripheral vision (Positive & Negative Dysphotopsia). The IOL is a monofocus Tecnis with 'OptiEdge'.
Unfortunately, it's getting worse. 6 weeks after surgery, dilating drops were instilled and they lasted over 36 hours before I could see without dark glasses. During the dilation, the lens must have shifted because I'm seeing more of the edge of the IOL (wider 'shadow') plus, the angle of light entering the lens has also moved forward causing more 'flickering'.
I'm scheduled for a Humphrey Visual Field test next, although I can't imagine why.
And central adaptation just isn't going to work in this case.
I'm getting the impression that I know more about what I'm experiencing than the experts...!!!
I fear that this will never subside and that I'll be facing a lens replacement (explant) surgery. I've got a good 20 years of life ahead of me, but I'm not sure I can go that long with this. I'm very depressed and trying my best to get through each day. I need some 'hand holding'....can anyone offer any suggestions that I can discreetly make to the doc on my next visit? Do I need to seek another opinion?
It's pretty simple, an incision is made into the eye, the IOL carefully removed and another one put in. It's more difficult than the initial operation. The risks including infection, bleeding, damage to vision, cornea, are higher. Its still a relatively low risk operation.
On each visit, the surgeon keeps pressing me to have the other eye done. Although there's a small cataract just forming, it doesn't affect my vision in any way.
I've declined each time since I feel it's not needed at this time and, more importantly, I don't want the same problem with both eyes. But, he's very persistent and on each occasion says that the 'flickering' will eventually go away. I can't imagine living with this problem in both eyes.
My question is, would having IOL surgery in the other eye 'balance' things and perhaps eliminate the Positive and Negative Dysphotopsia?
Thank you for the wonderful service you provide here on the Forums.
You know I just put in flicker in vision google,and it comes up with regular folks with this type of symptom. I have not had any sort of surgery; I found this started happening at least the first time I noticed in 2006. I find it most in morning or evenings in well lit areas, white background etc.and can only see it when I move my eyes from left to right. You can see right through it but it kind of wiggles in a certain spot or flickers, maybe a little strobe like.You would be surprised how many people mention this who have had no surgery. One guy had every possible thing done to figure out what it was, MRI, etc. every test nothing. One had mentioned to him to try a neuro ophthalmologist to check him out. While it is alarming and you think the worst, like am I going to go blind? It could be one of those things that just are there. I get migraines could be from that, maybe the medicines I take for migraines, still searching but if I find that Its ok and there is not really much that can be done but I wont go blind and its just a thing you have to live with then I would feel fine about it and put up with it.
I guess the fear is.. Concern about loosing total vision and also is something more significant going on neurologically. If all are those are fine then well its just part of you.
I have surgery in my left eye 2-21-13. Upon taking off my patch at the doctors office I am seeing a black movement when I look direct or toward my nose. When I look toward my left ear I don't see it . Am I always going to see this black dead spot and what causes it. I pray it goes away but I have a feeling it is not normal.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.